MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-120/I20-40
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Rupture (2208)
Date of Event 07/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow up report will be submitted.
 
Event or Problem Description
An afx bifurcated and suprarenal cuff was implanted to treat an abdominal aortic aneurysm.Approximately 2 years post-op, the patient presented with a potential type iiib endoleak and rupture of the aorta.A re-intervention was performed to successfully re-line the afx device with an endurant stent graft.There was no evidence of endoleaks following the re-intervention and the patient was reported as well.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were substantial evidence to support the following reported events; endoleak type iiib of the main body, rupture, and sac growth.Additionally there was evidence to reasonably support the following observation; stent cage collapse of the man body.Cumulative knowledge informed by past assessment of similar complaints was applied to a review of the available medical information.The most likely cause of compromise stent graft integrity of the main body could not be determined, however the observed stent collapse in combination with local protruding calcium (cautionary product use) likely contributed to this event.No procedure, anatomy, and/or user-related issues or off-label conditions were determined.Associate clinical harms for this device failure included: rupture; type iiib endoleak of the main body; sac growth; secondary endovascular procedure.No procedure-related harms were determined.To date there has been no reports of further negative patient sequalae.The review of manufacturing lot confirmed all devices met specifications prior to release.Device was not returned, therefore, sample evaluation was not completed.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.(b)(4).
 
Additional Manufacturer Narrative
No additional investigations of this reported complaint are planned, endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.
 
Additional Manufacturer Narrative

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6819107
Report Number2031527-2017-00428
Device Sequence Number18866271
Product Code MIH
UDI-Device Identifier00818009011992
UDI-Public(01)00818009011992(17)180527
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/27/2018
Device Model NumberBA28-120/I20-40
Device Lot Number1341511-014
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer07/26/2017
07/26/2017
07/26/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date11/21/2017
01/16/2018
01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly; Required Intervention;
Patient Age73 YR